Kentucky, 2005

Damaging Winds in Kentucky, June 8, 2005

June 8, 2005 · NWS PAH · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 8, 1:15 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 8, 1:15 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CDT WED JUN 8 2005

.SHORT TERM (DAYS 1-3)...

SATELLITE IMAGERY SHOWS CONVECTION UPSTREAM WHERE SVR THREAT EXISTS
W/SVR WATCHES POSTED FROM SRN IA/NW IL THRU CNTL MO TO SE KS. ETA IS
MOST AGGRESSIVE AT SAGGING THIS CONVECTION SOUTH AND
EAST...AFFECTING PAH FA OVERNIGHT. GFS IS MINIMAL W/ITS EFFECT ON
PAH FA. ALL HAVE LOW MOS POPS FROM SLIGHT CHANCE TO CHANCE CAT...AND
THAT PLUS COLLABORATION MAKES FOR A CONTINUED CHANCE POP NECESSITY
OVERNIGHT...WHEN SVR THREAT SHOULD NOT BE AS HIGH. THEREFORE WE ARE
IN GEN RISK TSMS ONLY VIA SPC. DAYS 2 AND 3 ARE NOT MUCH
DIFFERENT...W/STAGNANT SUMMER-LIKE PATTERN AND CONTINUED GEN RISK
TSMS. BY DAY 3 WE ARE BECOMING INFLUENCED BY INCREASING POSSIBILITY
OF TROPICAL MOISTURE AFFECTING MRH AVAILABLE IN THE COLUMN...WHICH
MAY RESULT IN SOME EVENTUAL HIGHER POPS. UNTIL THEN...WE LIKE THE
PERSISTENCE STRATEGY SUMMER FORECAST FOR WARMER GUIDANCE (FWC-MAV)
HIGHS AND LOWS W/SLIGHT TO LOW CHANCE CATEGORY POPS THRU THE PERIOD.

&&

.LONG TERM (DAYS 4-7)...

EUROPEAN/GFS NUMERICAL MODELS DIFFER ON TIMING AND POSITION OF
PROGGED LOW ANTICIPATED TO MOVE INTO THE WESTERN GULF OF MEXICO AND
UP THE EAST OF THE MS/OH RIVERS LATER IN THE WEEKEND. GIVEN THE LOW
CONFIDENCE IN THE POSITION AND TIMING OF THIS SYSTEM...BLENDED
HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS WESTERN KY AND
SOUTHWEST INDIANA FROM SUNDAY THROUGH MONDAY. THE TRACK OF THE
SOUTHEAST U.S. LOW WILL ALSO IMPACT QPF VALUES SIGNIFICANTLY...GIVEN
THE HIGHER WATER CONTENT AT LOWER LEVELS...AS WELL AS THE SHARP
DEFORMATION ZONE EXPECTED TO ORIENT SW TO NE ACROSS THE PAH FORECAST
AREA.

WILL KEEP SCATTERED RAIN CHANCES IN PLACE THROUGH TUESDAY
MORNING...AS HPC PROGS A DECENT COLD FRONT TO MOVE THROUGH THE PAH
FORECAST AREA NO LATER THAN 00Z WED.

LITTLE CHANGE IN MAX/MIN TEMPERATURES...BUT CHANGED LITTLE FROM GFS
MOS VALUES BY NEXT WEDNESDAY...DESPITE DRIER NWLY SURFACE FLOW.
INSOLATION SHOULD KEEP MAX TEMPERATURES IN THE MID/UPPER 80S.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&
Hazardous weather outlook, Jun 8, 3:39 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT WED JUN 8 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-091000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
439 PM CDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER
MUCH OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE MAIN CONCERN
WILL BE THE POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL.

A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI AND
ILLINOIS EARLY THIS EVENING WILL CONTINUE MOVING SOUTHEAST. THIS LINE
OF STORMS IS EXPECTED TO CROSS PARTS OF SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI THIS EVENING. ALTHOUGH A GRADUAL WEAKENING TREND
IS EXPECTED TO BEGIN AFTER DARK...ISOLATED STORMS MAY CONTINUE TO
REACH SEVERE LEVELS WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A NEARLY DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...WITH ENHANCED
COVERAGE DURING THE PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
MOST OF THE ACTIVITY SHOULD REMAIN BELOW SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS THIS EVENING.

YORK

In the hours before

Special weather statement, Jun 8, 2:34 PM CST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT WED JUN 8 2005

ILZ075>078-080>086-088-MOZ076-086-087-100-107-082330-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
334 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND LARGE HAIL.

EARLIER IN THE AFTERNOON...A LARGE LINE OF SEVERE THUNDERSTORMS WAS
MOVING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS
AFTERNOON.

SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE ILLINOIS LINE BETWEEN 630 PM AND 7 PM.  AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
ELLSINORE...CAPE GIRARDEAU MISSOURI AND A HARRISBURG...WEST SALEM
ILLINOIS LINE AFTER 8 PM.

AHEAD OF THESE STORMS...A GUST FRONT WITH LOCAL WINDS IN EXCESS OF
40 MPH MAY BE POSSIBLE. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT
OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.

IN ADDITION...LOCALLY HEAVY RAIN...UP TO AN INCH AN HOUR...MAY
PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL SMALL CREEKS
AND STREAMS TO BANKFULL.

PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.

SMITH
Special weather statement, Jun 8, 4:47 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT WED JUN 8 2005

ILZ075>078-080>086-088-MOZ076-086-087-100-107-090030-
BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-FRANKLIN IL-
HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL-PERRY MO-SALINE IL-
UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL-WILLIAMSON IL-
547 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS STILL POSSIBLE ACROSS SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS EARLY THIS EVENING...

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST THIS
EVENING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE MAIN
CONCERN WILL BE THE POTENTIAL FOR DAMAGING WINDS IN EXCESS OF 60
MPH AND ISOLATED LARGE HAIL.

A LARGE LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS EAST
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS DURING THE LATE
AFTERNOON HOURS.

SHOULD THESE STORMS MAINTAIN THEIR STRENGTH AND SPEED...THE LEADING
EDGE OF THE STORMS WILL MOVE NEAR A PERRYVILLE MISSOURI...
PINCKNEYVILLE AND DIX ILLINOIS LINE AROUND 630 PM. AS THE EVENING
PROGRESSES...THE LEADING EDGE OF THE THUNDERSTORMS MAY REACH AN
MARBLE HILL MISSOURI...MARION AND WEST SALEM ILLINOIS
LINE BY 730 PM.

SOME 10 TO 15 MINUTES AHEAD OF THESE STORMS...A GUST FRONT WITH
WINDS BETWEEN 35 AND 45 MPH WILL BE LIKELY. THIS MAY TOSS AROUND
LOOSE OBJECTS LEFT OUTDOORS AND KNOCK DOWN SMALL TREES AND LIMBS.

IN ADDITION...LOCALLY HEAVY RAIN...AVERAGING NEAR ONE HALF INCH AN
HOUR...MAY PRODUCE ISOLATED FLOODING IN LOW LYING AREAS AND FILL
SMALL CREEKS AND STREAMS TO BANKFULL.

PERSONS TRAVELING OVER SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS
THIS EVENING SHOULD MONITOR NOAA WEATHER RADIO...COMMERCIAL
TELEVISION AND RADIO FOR UPDATES ON THIS RAPIDLY CHANGING WEATHER
SITUATION.

SMITH
Local storm report, Jun 8, 5:47 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     MOUNT VERNON            38.32N 88.91W
06/08/2005                   JEFFERSON          IL   LAW ENFORCEMENT

            2 TREES DOWN JUST OUTSIDE THE CITY LIMITS OF MOUNT
            VERNON.

&&

MIKEN
Special weather statement, Jun 8, 6:25 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT WED JUN 8 2005

ILZ076>078-082-083-085>094-INZ081-082-085>087-KYZ014-018-MOZ086-087-
100-107-111-090130-
ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-CARTER MO-EDWARDS IL-
GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JOHNSON IL-
MASSAC IL-PIKE IN-POPE IL-POSEY IN-PULASKI IL-SALINE IL-SCOTT MO-
UNION IL-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE IL-
WAYNE MO-WHITE IL-WILLIAMSON IL-
725 PM CDT (725 PM EST) WED JUN 8 2005

...A LINE OF SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS
ACROSS SOUTHWEST INDIANA AND PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI...

AT 715 PM...THE LINE OF SHOWERS AND THUNDERSTORMS WAS APPROACHING A
LINE FROM THE WABASH RIVER...SOUTHWEST ACROSS HARRISBURG
AND VIENNA ILLINOIS...TO CAPE GIRARDEAU AND MARBLE HILL MISSOURI.
WIND GUSTS FROM 30 TO 45 MPH WERE REPORTED ALONG THE LEADING EDGE
OF THE SHOWERS AND THUNDERSTORMS...INCLUDING A GUST TO 39 MPH AT
CARMI ILLINOIS AND 46 MPH AT CARBONDALE.

THIS LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING SOUTHEAST AT 40
MPH. BY 830 PM...THE SHOWERS AND STORMS WILL REACH A LINE FROM
PETERSBURG INDIANA...THROUGH EVANSVILLE AND HENDERSON...TO
METROPOLIS AND CAIRO ILLINOIS.

WINDS OF 30 TO 45 MPH MAY OCCUR SOME 10 TO 15 MINUTES AHEAD OF THE
ACTUAL THUNDERSTORMS. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT
OUTDOORS AND KNOCK DOWN SMALL TREE LIMBS.

YORK
Local storm report, Jun 8, 7:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 E VILLA RIDGE         37.16N 89.14W
06/08/2005  0.88 INCH        PULASKI            IL   LAW ENFORCEMENT

&&

MIKEN
Special weather statement, Jun 8, 7:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CDT WED JUN 8 2005

ILZ078-083-087-089>094-INZ081-082-085>088-KYZ001>008-010-011-013>016-
018>020-MOZ100-107>112-114-090235-
ALEXANDER IL-BALLARD KY-BUTLER MO-CALDWELL KY-CARLISLE KY-CARTER MO-
CRITTENDEN KY-DAVIESS KY-FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-
HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL-
RIPLEY MO-SCOTT MO-SPENCER IN-STODDARD MO-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WEBSTER KY-WHITE IL-
832 PM CDT (832 PM EST) WED JUN 8 2005

...A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRODUCE GUSTY
WINDS ACROSS SOUTHWEST INDIANA...AND PARTS OF WESTERN KENTUCKY AND
SOUTHEAST MISSOURI...

AT 825 PM...THE LINE OF SHOWERS AND THUNDERSTORMS WAS APPROACHING A
LINE FROM EVANSVILLE INDIANA...SOUTHWEST ALONG THE OHIO RIVER...
SIKESTON AND POPLAR BLUFF MISSOURI. WIND GUSTS FROM 40 TO 50
MPH WERE REPORTED ALONG PORTIONS OF THE LEADING EDGE OF THE SHOWERS
AND THUNDERSTORMS. A GUST WAS ESTIMATED NEAR 50 MPH NEAR PADUCAH.

THIS LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING SOUTHEAST AT 40
MPH. BY 945 PM...THE SHOWERS AND STORMS WILL REACH A LINE FROM
OWENSBORO KENTUCKY...SOUTHWEST ACROSS PRINCETON AND
MAYFIELD KENTUCKY...TO NEW MADRID AND DONIPHAN MISSOURI.

WINDS OF 35 TO 50 MPH MAY OCCUR SOME 10 TO 15 MINUTES AHEAD OF THE
ACTUAL THUNDERSTORMS. THIS MAY TOSS AROUND LOOSE OBJECTS LEFT
OUTDOORS AND KNOCK DOWN SMALL TREE LIMBS.

YORK

The radar

The Paducah radar (KPAH), 12 km away, was scanning. The volume nearest the first event began at 01:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCracken

When
June 8, 7:45 PM CST
Where
McCracken County, Paducah
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
37.083, -88.633

A person was trapped inside their vehicle under downed power lines. A fallen tree blocked a secondary road.

Thunderstorm Wind, Carlisle

When
June 8, 7:55 PM CST
Where
Carlisle County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.883, -88.967

A number of trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453736, 5453737.